Alert archive / Alabama / Freeze Warnings in 2014
Freeze Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Oct 31, 2014, 2:48 PM CDT for 39 counties in Alabama. It took effect at Nov 1, 2014, 10:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2014, 2:48 PM CDT (19:48 UTC)
- In effect from
- Nov 1, 2014, 10:00 PM CDT
- Expired
- Nov 2, 2014, 8:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Oct 31, 12:38 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 31, 12:38 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1238 PM CDT FRI OCT 31 2014 .DISCUSSION... COLD FRONT AND COLD ADVECTION WILL PUSH THROUGH THE AREA IN A LITTLE WHILE. CLOUD COVER AND TEMPERATURE ADJUSTMENTS WERE MADE FOR THIS AFTERNOON BASED ON CURRENT TRENDS. VERY ISOLATED SHOWERS STILL ONGOING FROM RANDOLPH TO BLOUNT. GUSTY WINDS STILL EXPECTED THROUGH THE EVENING FOR THE HALLOWEEN ACTIVITIES. UPDATES ARE OUT. 88 && .AVIATION... 18Z TAF DISCUSSION. VFR CEILINGS WILL BE SPREADING OVER THE AREA AS A COLD AIRMASS PLUNGES SOUTHWARD. WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY OVER THE NEXT FEW HOURS FROM THE NORTHWEST WITH GUSTS OF 20 TO 25 KTS POSSIBLE. LOOK FOR STEADY WINDS THROUGH THE OVERNIGHT WITH HIGHER GUSTS POSSIBLE AGAIN DURING THE DAY TOMORROW. 88 && .BMX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR ALL OF CENTRAL ALABAMA. FREEZE WARNING FROM 1 AM TO 10 AM CDT SATURDAY FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHAMBERS...CHEROKEE... CHILTON...CLAY...CLEBURNE...COOSA...ELMORE...ETOWAH...FAYETTE... GREENE...HALE...JEFFERSON...LAMAR...MARION...PICKENS... RANDOLPH...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Oct 31, 1:48 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 148 PM CDT FRI OCT 31 2014 ALZ011>015-017>050-011900- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 148 PM CDT FRI OCT 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD AIRMASS WILL SETTLE ACROSS THE AREA BEGINNING TONIGHT. EXPECT TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING IN LOCATIONS ALONG AND NORTH OF A LINE FROM LIVINGSTON...TO CENTREVILLE...TO WETUMPKA...TO LAFAYETTE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG NORTHERLY WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA DURING THE DAY SATURDAY. SUSTAINED WINDS ARE EXPECTED TO BE AROUND 20 MPH WITH GUSTS AS HIGH AS 35 MPH. A COLD AIRMASS WILL CONTINUE OVER THE WEEKEND WITH A WIDESPREAD FREEZE ANTICIPATED SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 5:52 AM CDT | Freeze Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 9 hr |
| Oct 31, 5:52 AM CDT | Freeze Warning | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 21 more | 26 hr |
| Oct 31, 2:48 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 19 more | 27 hr |
Nearby
Freeze Warnings in Alabama, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.